MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during intravascular advancement of the subject guidewire, there was resistance, and the subject guidewire was stuck in the vessel due to severe tortuous anatomy and torque was also applied.The subject guidewire was fractured when it was about to be pulled out and the broken fragment of the subject guidewire was removed using a snare device.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was seen to be kinked/bend.The guidewire was seen to be broken/fractured 209 cm from the proximal.The guidewire distal end was seen to be kinked/bent.The core wire distal end was observed through the distal tip dome.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported device difficulty engaging target vessel could not be replicated as this is a procedural issue; however, the analysis results are consistent with the reported event.The device failed to meet specification when returned for analysis.It was reported that during intravascular advancement with a microcatheter and the subject guidewire, subject guidewire was fractured when it was about to be pulled out.The guidewire was stuck in the vessel due to severe tortuous anatomy and torque was also applied.The guidewire was removed using a snare device.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was severely tortuous.The device was returned, and it was confirmed that the distal end of the guidewire had been fractured, there was also some kinking noted to the distal end and slight kinking to the proximal end.It is probable that the distal end of the guidewire was damaged as a result of advancing through the severely tortuous anatomy and the subsequent torquing against that resistance.An assignable cause of procedural factors will be assigned to the reported guidewire distal tip broken/fractured during use and device difficulty engaging target vessel and to the analyzed guidewire distal tip broken/fractured during use and guidewire distal end/tip kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is likely that the proximal end of the guidewire was slightly kinked/bent due to handling of the device during use, therefore an assignable cause of handling damage will be assigned to the analyzed guidewire kinked/bent.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21848941
Report Number3012931345-2025-00080
Device Sequence Number20821663
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)270722(10)0000696781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000696781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown